UNIGE document Scientific Article - Case report
previous document  unige:19211  next document
add to browser collection
Title

Syndrome sérotoninergique consécutif à l'association d'escitalopram et de cyclosporine chez une patiente de 84 ans

Authors
Hasso, Y.
Published in Revue de médecine interne. 2008, vol. 29, no. 7, p. 583-586
Abstract Due to the stimulation of central and peripheral 5-hydroxytryptamine receptors, the serotonin syndrome is a potentially lethal situation. The large variety of its clinical manifestations leads to a difficult diagnosis. We describe the case of a serotonin syndrome induced by the combined escitalopram and cyclosporine administration. An 84-year-old woman was hospitalized with a history of delirium associated with hyperthermia. The diagnosis of serotonin syndrome was suspected with the combination of the clinical features: the absence of infection, the selective serotonin reuptake inhibitor administration, and the absence of other metabolic and cerebral aetiology. After the discontinuation of escitalopram, the patient's condition improved rapidly. This report is a reminder of the clinical and pharmacological features of the serotonin syndrome from a recent literature review.
Keywords Aged, 80 and overCitalopram/*adverse effectsCyclosporine/*adverse effectsDelirium/chemically inducedDrug Administration ScheduleDrug Therapy, CombinationFemaleFever/chemically inducedHumansImmunosuppressive Agents/adverse effectsSerotonin Syndrome/*chemically inducedSerotonin Uptake Inhibitors/adverse effectsTreatment Outcome
Identifiers
PMID: 18243426
Full text
Structures
Research group Groupe Desmeules Jules (pharmacologie/toxicologie) (567)
Citation
(ISO format)
LANG, Pierre Olivier et al. Syndrome sérotoninergique consécutif à l'association d'escitalopram et de cyclosporine chez une patiente de 84 ans. In: Revue de médecine interne, 2008, vol. 29, n° 7, p. 583-586. https://archive-ouverte.unige.ch/unige:19211

118 hits

0 download

Update

Deposited on : 2012-03-27

Export document
Format :
Citation style :